Texas, 2025Flash Flooding and Flood in Texas, June 3 to 4, 2025
June 3 to 4, 2025 · NWS SJT · 6 events in 5 counties and zones
Severe thunderstorms and heavy rainfall affected areas from Shackelford County, south into Brown, McCulloch, Menard, and San Saba counties. Also, localized flash flooding was reported.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 6
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Severe thunderstorms and heavy rainfall affected areas from Shackelford County, south into Brown, McCulloch, Menard, and San Saba counties. Also, localized flash flooding was reported.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before the first event at Jun 3, 2:02 PM CST, 2 hours 28 minutes earlier. Its key messages:
- Periods of showers and thunderstorms are possible at times this week, with the highest rain chances Tuesday afternoon into Wednesday.
- Some of the storms could be strong to severe and produce heavy rainfall and flash flooding, especially across much of the area tonight.
Area forecast discussion, Jun 3, 2:02 PM CST, 2 hours 28 minutes before
Area Forecast Discussion
National Weather Service San Angelo TX
302 PM CDT Tue Jun 3 2025
...New LONG TERM...
.KEY MESSAGES...
- Periods of showers and thunderstorms are possible at times this
week, with the highest rain chances Tuesday afternoon into
Wednesday.
- Some of the storms could be strong to severe and produce heavy
rainfall and flash flooding, especially across much of the area
tonight.
&&
.SHORT TERM...
(This evening through Wednesday)
Issued at 154 PM CDT Tue Jun 3 2025
The current weather indicates a cold front moving south across the
South Plains. A diffuse dryline was located across the eastern
Permain Basin and Trans Pecos. The most unstable airmass(SBCAPE of
3000 to 4000J/kg) was located across our western counties into
northwest TX and southwest OK(developing cu field on visible
satellite). Also, good effective shear of 30 to 40 knots over much
of our area with a mostly right angle component to north/south
boundaries.
The main players for convection this afternoon and tonight will be a
cold front moving across the area late tonight and a dryline for a few
hours this afternoon. The CAM models indicate isolated thunderstorms
developing mainly over the eastern Big Country, eastern Concho Valley
and Heartland(just east of dryline) this afternoon and early evening.
Can not rule out an isolated supercell due to favorable instability and
shear parameters. The main round of thunderstorms will be late tonight
as CAM models indicate a line of storms developing along the southward
moving cold front, located along a San Angelo to Brownwood line by
midnight. This line of storms should be mainly south of our area
by 8 AM Wednesday. A few storms may be severe, especially south a
Sterling City to Robert Lee to Coleman line. The main hazards
will be large hail, damaging winds and an isolated tornado. Also,
heavy rainfall and localized flash flooding is possible due to
abundant moisture(PW values 1.5 to 1.75 inches). Keep up with the
latest weather information and have multiple ways to receive
warnings.
Expect mainly quiet weather Wednesday and cooler temperatures. Highs
will be upper 70s to lower 80s much of the area with upper 80s to
around 90 along I-10.
&&
.LONG TERM...
(Wednesday night through next Tuesday)
Issued at 202 PM CDT Tue Jun 3 2025
Upper level ridging will begin to nudge into the region on
Thursday. Isolated to scattered showers and thunderstorms will be
possible across our northern and western counties although it
appears that the bulk of the activity will remain north of our
area. Otherwise, highs will range from the mid to upper 80s in
the Big Country to the 90s elsewhere.
The weekend looks mainly hot and dry with the upper level ridge
influencing our weather. Thunderstorm chances (20-30%) will be
confined to our northern counties. Highs will be in the 90s each
afternoon, with upper 90s likely across the Concho Valley,
northern Edwards Plateau, and northwest Hill Country.
The pattern going into next week looks to turn more active. The
upper level ridge begins to break down with a possible front
moving into the area on Sunday. With shortwave disturbances
progged to move overhead and a longwave trough over the southern
Plains, PoPs enter the forecast on both Monday and Tuesday.
&&
.AVIATION...
(18Z TAFS)
Issued at 1201 PM CDT Tue Jun 3 2025
The main players for convection this afternoon and tonight will be
a cold front moving across the area late tonight and a dryline for
a few hours this afternoon. The Hi-Res models indicate only
isolated coverage of storms this afternoon and early evening and
will not mention in TAFs. A line of thunderstorms are likely
develop along the cold front mainly after midnight(05Z) and move
south. Going with PROB30 for a few hours at most of the terminals,
besides KABI. Also, expect widespread IFR/MVFR ceilings late
tonight and Wednesday morning. The winds will be from the south
with gusts to near 25 knots this afternoon.
&&
.PRELIMINARY POINT TEMPS/POPS...
Abilene 63 80 70 87 / 50 10 20 20
San Angelo 65 82 70 92 / 50 10 10 10
Junction 68 88 69 94 / 50 30 10 0
Brownwood 66 80 69 89 / 70 10 0 10
Sweetwater 62 82 70 89 / 20 10 20 30
Ozona 67 87 70 92 / 30 10 10 10
Brady 68 82 70 89 / 60 20 10 0
&&
.SJT WATCHES/WARNINGS/ADVISORIES...
None.
&&
SHORT TERM...21
LONG TERM....42
AVIATION...21
In the hours before
Special weather statement, Jun 3, 3:12 PM CST, 1 hour 18 minutes before
Special Weather Statement
National Weather Service San Angelo TX
412 PM CDT Tue Jun 3 2025
TXZ098-099-032145-
Haskell TX-Throckmorton TX-
412 PM CDT Tue Jun 3 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN HASKELL AND
NORTHWESTERN THROCKMORTON COUNTIES THROUGH 445 PM CDT...
At 411 PM CDT, Doppler radar was tracking strong thunderstorms over
Irby and Lake Stamford, moving east at 25 mph.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Stamford, Throckmorton, Lake Stamford Marina, Irby, Paint Creek, and
The Intersection Of Us-380 And Highway 222.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3318 9913 3295 9960 3296 9962 3308 9973
3335 9930
TIME...MOT...LOC 2111Z 250DEG 24KT 3317 9949
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
04Event by event
3 thunderstorm wind, 2 flash flood, 1 flood. Local standard time, as filed.
Thunderstorm Wind, Shackelford
- When
- June 3, 4:30 PM CST
- Where
- Shackelford County, 0.9 mi SE of Ft Griffin
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- Park/Forest Service
- Coordinates
- 32.920, -99.220
Texas Parks and Wildlife reported 5 trees blown down and numerous large branches broken off at the Fort Griffin State Historic Site.
Thunderstorm Wind, Brown
- When
- June 3, 11:08 PM CST
- Where
- Brown County, 0.6 mi E of Zephyr
- Measured
- 60 kt (69 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 31.679, -98.790
Law enforcement reported large tree branches blocking the road late at night. Time estimated by radar.
Thunderstorm Wind, San Saba
- When
- June 4, 12:26 AM CST
- Where
- San Saba County, 2.08 mi N of San Saba Co Muni Arp
- Measured
- 60 kt (69 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 31.260, -98.722
Law enforcement reported large tree branches on the road at County Road 113. Time estimated by radar.
Flash Flood, McCulloch
- When
- June 4, 3:00 AM CST
- Where
- McCulloch County, 1.55 mi S of Calf Creek to 1.63 mi S of Calf Creek
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 30.958, -99.482
Law enforcement reported water flowing over FM 1311 just inside the McCulloch County line near Calf Creek, causing the road to be impassable.
Flash Flood, Menard
- When
- June 4, 5:00 AM CST
- Where
- Menard County, 4.16 mi E of Menard to 4.18 mi E of Menard
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 30.913, -99.710
An emergency manager reported 6 to 8 feet of water flowing over FM 2092, at the Five Mile Crossing, 5 miles east of Menard. The road was closed due to flooding.
Flood, San Saba
- When
- June 4, 11:04 AM CST
- Where
- San Saba County, 3.28 mi SSW of Algerita to 3.23 mi SW of Algerita
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 31.190, -98.900
San Saba Sheriff's Office reported a home near Maxwell Crossing (County Road 340) along the San Saba River was surrounded by flood waters.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Hail in Texas, June 3 to 4, 20251 death · $875,000 · 1 in hail · 30 events
- Tornadoes and Flash Flooding in Oklahoma, June 3 to 4, 2025$298,000 · EF1 · 43 events
- Flash Flooding and Flooding in Kansas, June 3, 2025$2.0 million · 1 in hail · 12 events
- Tornadoes and Damaging Winds in Missouri, June 3, 2025EF1 · 82 events
- Flash Flooding and Flooding in Kansas, June 3, 2025$355,000 · 61 kt wind · 11 events
- Tornado and Hail in Texas, June 3, 2025$135,000 · 1.75 in hail · 14 events
- Tornado and Hail in Missouri, June 3, 2025$141,000 · EF0 · 11 events
- Tornadoes and Damaging Winds in Illinois, June 3, 2025EF1 · 22 events
- Flood and Damaging Winds in Missouri, June 3, 2025$55,000 · 50 kt wind · 4 events
- Flash Flooding and Hail in California, June 3, 2025$22,000 · 1 in hail · 9 events
- Damaging Winds in Kansas, June 3, 202552 kt wind · 21 events
- Tornado and Damaging Winds in Illinois, June 3, 2025EF0 · 17 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1271401, 1271411, 1271412, 1271379, 1271384, 1278168.